MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 2-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 2-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP317H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 1/18/2024.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.The following information was requested, but unavailable: if possible, please provide the lot number: please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.- please provide the source or name of person providing answers to follow-up questions (not the person relaying/submitting answers to loc or chu).Contacted with the sales rep today via phone, please refer to the event description, other information requested is unknown.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.The returned sample determined that it was received, two winding former with a suture each and one needle that pertains to product code vcp317h.Upon visual inspection of the detached needle, it was observed that the swage and attachment were noted to be as expected.The barrel hole was also examined and remnants of the suture were found.In addition, the sutures cannot be dispensed since have begun the degradation process.This condition causes the needle to be detached from the suture.The foil was not returned for evaluation.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as to what caused the reported complaint.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.
 
Event or Problem Description
It was reported from the analysis of the returned product that suture degradation was observed, the sutures cannot be dispensed since they have begun the degradation process.This condition causes the needle to be detached from the suture.It was reported that a patient underwent an unknown procedure in october 2023 and suture was used.It was reported that the problem of pulling off suture needle had happened before using on patient during surgery.Changed another one to complete the surgery.There is no report on patient's injury.Additional information was requested.

Brand Name
VCL+ VIO 27IN 2-0 S/A SH
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18535164
Report Number2210968-2024-00494
Device Sequence Number7698508
Product Code GAM
UDI-Device Identifier10705031052253
UDI-Public10705031052253
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP317H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2023
Initial Report FDA Received Date01/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown